Thunderstorm Wind, Rockingham
- When
- June 6, 2:00 PM EST
- Where
- Rockingham County, Eden
- Reported by
- UNKNOWN
- Coordinates
- 36.500, -79.750
Thunderstorm winds during the afternoon of the 6th downed trees in Wentworth and Eden.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Thunderstorm winds during the afternoon of the 6th downed trees in Wentworth and Eden.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 6, 1:17 PM EST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 217 PM EDT WED JUN 6 2001 CONVECTION BREAKING OUT ACROSS FA ATTM...WITH MSAS SHOWING BEST INSTABLITY AXIS OVER CENTRAL VA. FNTL BOUNDARY NOW LYING FROM MASON-DIXON LINE INTO CENTRAL IND. FORECAST CHALLENGE IS POPS THROUGH THE FRIDAY. TONIGHT...BEST CHANCE OF CONVECTION EARLY THIS EVENING WILL BE IN THE PIEDMONT...THEN A S/W TROF NOW OVER W TN...WHERE ACTIVITY IS WILL SHIFT ENE AND MOVE THROUGH SE WV INTO NRN VA OVERNIGHT. ATTM...LEANING TOWARD HIGH CHC TO LIKELY POPS EARLY EVENING EAST...THEN LIKELY OVERNIGHT IN SE WV...WITH CHANCE ELSEWHERE. FFG INDICATES 1 TO 1.3 IN AN HOUR TO CAUSE FLOODING IN SE WV. CRW ALREADY WITH FFA OUT...BUT SINCE AREAL EXTENT OF HEAVY RAIN IS IN QUESTION...ALTHOUGH LOCALLY HEAVY RAINS WILL OCCUR...THINK FFA IS NOT WARRANTED AT THIS TIME. THU...5H HEIGHTS FALL SOME...AS A SERIES OF S/WS MV FM UPPER MS VLY TO MID ATC. REMNANTS OF ALLISON REMAIN OVER E TX. AT THE SFC...FNT REMAINS JUST NORTH OF FA AT 18Z...THEN AVN PUSHES IT SOUTH OF CWA BY 00Z...WHILE ETA HOLDS IT NORTH. WILL COMPROMISE ON THIS MOVEMENT. BEST UVM...MOISTURE AND INSTABILITY LIES SOUTH THU AFTN...AND WILL HAVE HIGHEST POPS HERE...BUT WILL KEEP IT 50 POPS AT BEST. THU NIGHT...LOOKS LIKE FRONT WILL FINALLY CONTINUE SOUTH AND WILL NOT HAVE ANY CHANCE IN THE FORECAST. FRI...AVN/ETA SHOWING WAVE OF LOW PRESSURE OVER THE CAROLINAS...INTO SRN VA. WITH MOISTURE CONVERGENCE IN PLACE AND PRETTY TIGHT THETA-E...WILL KEEP CHANCE IN. FINALLY LOOKS TO DRY OUT FOR THE WEEKEND...BEFORE ANOTHER S/W BRINGS A CHANCE ON MONDAY. DRY FOR TUE-WED. FCSTID = 5 ROA 66 80 61 79 / 50 30 10 30 LYH 65 80 60 77 / 50 30 10 30 DAN 69 84 64 80 / 40 50 20 30 BLF 61 73 58 73 / 70 30 10 20 LWB 59 74 54 74 / 70 20 10 20 BCB 64 78 57 76 / 50 30 10 30 TNB 63 7A4 59 74 / 50 40 20 40 .RNK... NC...NONE. VA...NONE. WV...NONE. WHP
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-061800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1204 PM EDT WED JUN 6 2001 THERE IS NO LONGER A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE LATEST INFORMATION INDICATES THAT SHOWERS AND THUNDERSTORMS WILL STILL DEVELOP ACROSS PORTIONS OF THE REGION THIS AFTERNOON AND EVENING...HOWEVER THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE. HEAVY RAIN...STRONG WINDS...SMALL HAIL AND LOCALIZED FLOODING IS STILL A POSSIBILITY WITH ANY THUNDERSTORM. JDS
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2001Every state in 2001This day in weather historyWarnings in North Carolina, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252007, 5252006.